MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LCS TIB SPACER ASSY 12.5MM; KNEE INSTRUMENT : SPACER BLOCKS/TRIAL SHIMS

DEPUY ORTHOPAEDICS INC US LCS TIB SPACER ASSY 12.5MM; KNEE INSTRUMENT : SPACER BLOCKS/TRIAL SHIMS
Catalog Number 226731000
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
12.5 mm shim isn't attaching to the spacer handle.It fell off during the case and a new tray needed to be opened.It was tested on a different handle and continued to be loose and fall off.Was surgery delayed due to the reported event? yes.If yes, number of minutes: 5 mins.Action taken when event occurred? a new instrument set was opened.Was procedure successfully completed? yes.Were fragments generated? no.Patient status/ outcome / consequences? no.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint (b)(4).Investigation summary : the device was reviewed by depuy engineering melbourne in a-2830102 which states my assessment is that this complaint is due to wear and tear.Root cause attributed to the device being worn from normal use and servicing.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCS TIB SPACER ASSY 12.5MM
Common Device Name
KNEE INSTRUMENT : SPACER BLOCKS/TRIAL SHIMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8869659
Report Number1818910-2019-100326
Device Sequence Number18888858
Product Code HWT
UDI-Device Identifier10603295108801
UDI-Public10603295108801
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number226731000
Device Lot NumberMX0507
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1